Valium recalled after drug maker Roche discovers evidence of tampering

Valium recalled after drug maker Roche discovers evidence of tampering

Patients across Australia are being warned to stop taking Valium after the drug’s maker discovered evidence of tampering.

Valium’s manufacturer, Roche, this week issued a recall note for all batches of Valium five-milligram tablets that had been supplied in blister packs of 50 tablets. Other batches are not affected.

The company says some of the packs may contain medications other than Valium. The issue has been referred to NSW Police who have launched an investigation.

“If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences,” the Therapeutic Goods Administration said in a statement.

Valium – the brand-name version of diazepam – is commonly used to treat anxiety disorders and muscle spasms. Approximately 30,000 packs are distributed every month, Roche estimates.

Fairfax Media has learned investigators suspect a single employee somewhere within the supply chain had been stealing the medicine for some time and swapping in other medications to disguise the crime.

Authorities do not believe many packets are affected, but are recalling them all as a precaution, it is understood.

>> Read more

Source: The Sydney Morning Herald

Send this to a friend